Thunderstorm Wind, Broomfield
- When
- August 11, 6:10 PM MST
- Where
- Broomfield County, 1.48 mi NNE of Broomfield
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.940, -105.060
A severe thunderstorm produced a wind gust to 60 mph at Rocky Mountain Metropolitan Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced a wind gust to 60 mph at Rocky Mountain Metropolitan Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 11, 2:23 PM MST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 323 PM MDT SAT AUG 11 2012 .SHORT TERM...WEAK UPPER LEVEL SHORT WAVE IS MOVING OUT OF THE MOUNTAINS AT THIS TIME...WITH ISOLATED SHOWERS OVER THE CHEYENNE RIDGE AND A FEW MORE SHOWERS ON THE PALMER DIVIDE. SUBSIDENT FORCING SHOULD BEGIN CLEARING THINGS OUT ACROSS THE FORECAST AREA AFTER 00Z AS THE UPPER RIDGE BEGINS BUILDING OVER THE STATE FROM WEST. SHOWERS HAVE BEEN MOVING EASTWARD AT 15 TO 25 MPH...SO HEAVY RAINS WILL NOT BE A PROBLEM. DRIER AIR AND STRONG SUBSIDENCE WILL BE MOVING OVER THE STATE OVERNIGHT FROM THE BUILDING UPPER LEVEL RIDGE. VERY LITTLE SHOWER ACTIVITY IS EXPECTED TOMORROW...EXCEPT OVER THE SUMMIT AND PARK COUNTIES WHICH WILL BE CLOSER TO SOME MID-LEVEL MOISTURE TRAPPED UNDER THE CENTER OF THE RIDGE. THE AIRMASS OVER ARIZONA AND SOUTHERN UTAH LOOKS FAIRLY UNSTABLE THIS AFTERNOON...AND THIS IS THE AIRMASS THAT WILL BE ROTATING OVER THE STATE TOMORROW. TEMPERATURES ON SUNDAY WILL BE COOLER IN THE WAKE OF COOLER LOW LEVEL AIR MOVING INTO THE STATE FROM WYOMING. MOS GUIDANCE HAS HIGHS AT DENVER AROUND 89 DEGREES WHICH SEEMS ABOUT RIGHT SINCE THIS AFTERNOON WILL PEAK ONLY IN THE LOWER 90S. .LONG TERM...MAIN STORY FOR THE LONG TERM LOOKS TO BE A MORE SEASONAL SITUATION WITH TEMPERATURES NEAR NORMAL FOR MOST OF THE TIME AND PERHAPS EVEN PRECIPITATION AS WELL. NORTHWEST FLOW ALOFT WILL BE THE RULE AS HIGH PRESSURE BUILDS TO OUR WEST AND A SERIES OF SHORT WAVE TROUGHS DEVELOP INTO THE GREAT PLAINS. THERE SHOULD BE ENOUGH MOISTURE AROUND FOR THE USUAL AFTERNOON/EVENING CONVECTIVE ACTIVITY SUNDAY NIGHT THROUGH AND TUESDAY...AT LEAST OVER THE MOUNTAINS. THE MODELS ARE PRETTY CONSISTENT IN BRINGING A FAIRLY HEALTHY TROUGH INTO THE PLAINS WEDNESDAY NIGHT WHICH WILL PRODUCE DECENT UPSLOPE OVER THE PLAINS ON THURSDAY. THIS MAY BE SUFFICIENT TO KEEP LOW ELEVATION TEMPERATURES IN THE 70S...A WELCOME BREAK... AND BRING THE HIGHEST POPS THERE AS WELL. DRIER AND WARMER CONDITIONS APPEAR ON TAP FOR LATER IN THE WEEK. && .AVIATION...NORTHWEST WINDS HAVE SPREAD ACROSS THE AREA AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. SHOWERS SHOULD REMAIN NORTH OF THE KDEN THROUGH THE EVENING...BUT OUTFLOW WINDS FROMS THOSE SHOWERS WILL KEEP GUSTY NORTH AND NORTHWEST WINDS GOING THROUGH 01Z OR 02Z. SKIES WILL BECOME CLEAR OVERNIGHT AND WINDS SHOULD BECOME SOUTHERLY AFTER 04Z. && .HYDROLOGY...NO THREAT OF FLOODING TONIGHT OR SUNDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DANKERS LONG TERM....ET AVIATION...DANKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1110 AM MDT SAT AUG 11 2012 COZ030>051-121715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK WEATHER SYSTEM WILL MOVE ACROSS NORTHERN COLORADO EARLY THIS AFTERNOON. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE OUT OF THE MOUNTAINS AND ONTO THE PLAINS BY EARLY THIS AFTERNOON. AFTER SHOWERS MOVE ONTO THE PLAINS THEY WILL WEAKEN AND DISSIPATE. RAINFALL WILL GENERALLY BE LIGHT ALONG WITH GUSTY WINDS UP TO 25 TO 35 MPH. SKIES WILL BEGIN CLEARING LATE IN THE AFTERNOON AS DRY AIR CONTINUES MOVING INTO THE STATE. MOSTLY CLEAR SKIES ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK DISTURBANCE PASSING TO THE NORTH OF THE OUTLOOK AREA WILL USHER SOMEWHAT DRIER AND COOLER AIR INTO NORTHEAST AND NORTH CENTRAL COLORADO ON SUNDAY. THIS WILL LESSEN SLIGHTLY THE THREAT OF AFTERNOON THUNDERSTORMS. FOR THE UPCOMING WORK WEEK A SERIES OF WEATHER DISTURBANCES WILL IMPACT THE OUTLOOK AREA FROM TIME TO TIME BRINGING A CHANCE OF PRECIPITATION AND COOLER TEMPERATURES WITH THEM. THE SYSTEM PREDICTED TO ARRIVE AROUND MID WEEK LOOKS TO BE THE STRONGEST OF THE SERIES AND COULD KEEP DAYTIME TEMPERATURES THURSDAY WELL BELOW NORMAL. AT THIS TIME ANY HAZARDOUS WEATHER DOES NOT APPEAR TO HAVE A HIGH PROBABILITY DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 47 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402490.